Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 23, NWS Memphis, TN

April 18, 2011Decatur County, Perry County, Tennessee

NWS Memphis, TN issued this river flood advisory at Apr 18, 2011, 1:11 PM CDT for Decatur County, Perry County, Tennessee. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Apr 18, 2011, 1:11 PM CDT (18:11 UTC)
Expired
Apr 26, 2011, 3:00 AM CDT
In force
8 days
Issued by
NWS Memphis, TN

Counties Decatur County, TN, Perry County, TN

The river

Written for the forecast point Tennessee River at Perryville (PRVT1).

Action stage
362 ft
Minor stage
365 ft
Moderate stage
368 ft
Major stage
375 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 18, 12:53 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 18, 12:53 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1253 PM CDT MON APR 18 2011

.UPDATE...

UPDATED FOR 18Z TAF CYCLE

&&

.PREV DISCUSSION... /ISSUED 1116 AM CDT MON APR 18 2011/

UPDATE...

LOW LEVEL CLOUDS CONTINUE TO LINGER ACROSS EAST CENTRAL ARKANSAS
AND NORTH MISSISSIPPI LATE THIS MORNING OUT AHEAD OF A QUICKLY
APPROACHING WARM FRONT. DROPPED HIGH TEMPERATURES A BIT ACROSS
NORTHERN MISSISSIPPI IN RESPONSE TO THE CLOUD COVER. REMAINDER OF
THE FORECAST LOOKS ON TRACK. UPDATED ZONES WILL BE SENT SHORTLY.

CCD

PREV DISCUSSION... /ISSUED 622 AM CDT MON APR 18 2011/

UPDATE...
UPDATED TO ADD 12Z AVIATION DISCUSSION.

DISCUSSION... /ISSUED 505 AM CDT MON APR 18 2011/

DISCUSSION...
A SURFACE WARM FRONT THAT EXTENDED FROM NEAR TEXARKANA TO NEW
ORLEANS AT DISCUSSION TIME WILL SURGE NORTH THROUGH THE MIDSOUTH
TODAY. 00Z NAM PROGS THE WARM FRONT NEAR THE I70 CORRIDOR OVER MO
BY EARLY EVENING. NEAR 60F DEWPOINTS WILL SPREAD THROUGH THE
REGION... DISPLACING THE DRIER CONTINENTAL AIR OF THE PAST SEVERAL
DAYS. NAM SOUNDINGS SUGGEST WEAK/NIL POST FRONTAL CAPPING WITH
RESPECT TO BOUNDARY LAYER ROOTED CONVECTION AT 21Z...MAINLY ALONG AND
WEST OF THE MS RIVER. NOT MUCH POST FRONTAL FORCING OTHER THAN
DIFFERENTIAL HEATING...BUT WITH A WEAK CAP...IT MAY NOT MATTER.
HAVE CONTINUED THE SLIGHT CHANCE POPS TODAY... BUT LIMITED TO THE
AFTERNOON HOURS.

PRIMARY CONCERN WITH RESPECT TO SEVERE THUNDERSTORMS REMAINS
TUESDAY NIGHT / EARLY WEDNESDAY. NAM 21Z TUESDAY JONESBORO
SOUNDING SHOWED SFC BASED CAPE OF 4000 J/KG... CAPPED BY A
PRONOUNCED WARM ELEVATED MIXED LAYER ABOVE 800MB. THIS EML SHOULD
LIMIT TUESDAY AFTERNOON THUNDERSTORM POTENTIAL ACROSS THE
MIDSOUTH.

A STRONGLY FORCED COLD FRONT WILL PUSH INTO NORTHEAST AR BY
MIDNIGHT TUESDAY EVENING...DRIVEN SOUTHEAST BY A PRONOUNCED
MIDLEVEL SHORTWAVE LIFTING THROUGH HE MID MS RIVER VALLEY. EXPECT
A LINEAR...LIKELY QLCS MCS ALONG AND AHEAD OF THE COLD FRONT.
FRONTAL CONVECTION WILL BE FED BY A MOISTURE RICH 65KT LOW LEVEL
JET NEAR 925MB. PRIMARY SEVERE WEATHER THREAT WILL LIKELY BE
DAMAGING WINDS WITH BOWING CONVECTIVE SEGMENTS. ISOLATED LEADING
EDGE TORNADOES POSSIBLE. PREFRONTAL 850/500MB LAPSE RATES NEAR
7.5 C/KM WILL ALSO BE SUPPORTIVE OF LARGE HAIL.

EXPECT THE COLD FRONT TO STALL OVER OVER CENTRAL MS BY WEDNESDAY
AFTERNOON...LONG AFTER THE UPPER WAVE HAS DEPARTED. SCATTERED SHOWERS
THUNDERSTORMS WILL REMAIN POSSIBLE NORTH OF THE WARM FRONT OVER
NORTH MS WEDNESDAY AFTERNOON...ROOTED IN MARGINAL ELEVATED INSTABILITY.

THURSDAY AND THURSDAY NIGHT WILL SEE THE FRONT RETURN NORTHWARD
AS A WARM FRONT. SOME STORMS WILL BE POSSIBLE THURSDAY NIGHT NORTH
OF I40...BUT THE BULK OF STORMS SHOULD OCCUR NEARER THE SURFACE
FRONT AND DIFFLUENT UPPER FLOW OVER MO/IL/IN. WITH THE MIDSOUTH
REMAINING IN A WELL MIXED WARM SECTOR FRIDAY AND FRIDAY NIGHT...
TEMPS WILL REMAIN ABOVE NORMAL.

THE GFS/ECMWF DIFFER ON HOW TO HANDLE THE FRONT SATURDAY AND
SUNDAY... ONCE THE UPPER WAVE LIFTS OUT OF THE MID MS RIVER VALLEY.
THE GFS REMAINS THE MOST SOUTHERLY IN FRONTAL POSITION... MEANDERING
THE FRONT ALONG OR JUST NORTH OF I40 THROUGH THE WEEKEND. THIS MAY
BE A MORE PLAUSIBLE SOLUTION IF THE FRONTAL PUSH IS ENHANCED BY
CONVECTIVE OUTFLOW FROM THE NORTH. TOO EARLY TO TO TELL AT THIS
POINT. WILL MAINTAIN POPS FOR THE WEEKEND...HIGHEST NORTH OF
INTERSTATE 40.

ALTHOUGH DIFFERENT IN TIMING AND PLACEMENT...BOTH GFS AND ECMWF
POINT TOWARD A POTENTIAL SIGNIFICANT UPPER LEVEL TROF LIFTING OUT
OF THE PLAINS EARLY NEXT WORKWEEK. SUCH A FEATURE WOULD ENHANCE
SEVERE WEATHER POTENTIAL FOR MUCH OF THE MS RIVER VALLEY. BEYOND
THE FORECAST...BUT WORTH KEEPING AN EYE ON.

PWB

&&

.AVIATION...
MAIN HIGHLIGHTS FOR THE TAF CYCLE WILL BE WARM FRONTAL INTRUSION
ALONG WITH THE POSSIBILITIES OF CONVECTION. WARM FRONT IS MAKING
ITS MARCH NORTHWARD. WINDS ARE GUSTING IN THE 20KT RANGE FOR
NEARLY ALL TAF SITES. POSSIBLE CONVECTION THIS AFTERNOON AND
EVENING WAS A CONCERN BUT CONFIDENCE WAS LOW DUE TO CAPPING. SO
WENT WITH CB ON EVERY SITE AT THE APPROPRIATE TIME TO SIGNIFY
POSSIBLE CONVECTION. IF CAP BREAKS...SOME CONVECTION COULD BECOME
SEVERE. CEILINGS WILL REMAIN VFR WHILE A FEW LOWER TO MID CLOUDS WILL
BE SEEN AT ALL SITES THROUGHOUT THE FORECAST PERIOD. MOST OF THESE
CLOUDS WILL LIFT BY 15Z AS THE AIR IS MIXED OUT. WINDS WILL
INCREASE BEHIND AND ALONG THE FRONT TO GUSTING NEAR 30KT BY
MORNING AT MEM...MKL...AND JBR. TUP WILL SEE WINDS INCREASING A
FEW HOURS SOONER DUE TO LOCATION RELATIVE TO THE FRONT.
HOWEVER...WINDS AT TUP WILL NOT REMAIN AS STRONG TOMORROW AS
DISTANCE FROM SURFACE LOW IS TOO GREAT.

CDG

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  86  69  77 /  20  20  90  50
MKL  66  84  69  75 /  20  20  90  50
JBR  66  84  64  75 /  30  20  80  20
TUP  66  85  68  81 /  10  10  40  60

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 18, 1:02 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT MON APR 18 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-192015-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
102 PM CDT MON APR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CONDITIONAL THREAT FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO THIS EVENING ACROSS EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...FAR WESTERN TENNESSEE...AND NORTHWESTERN MISSISSIPPI.

A WARM FRONT POSITIONED ACROSS SOUTHERN ARKANSAS INTO CENTRAL
MISSISSIPPI EARLY THIS AFTERNOON WILL MOVE NORTH ACROSS THE AREA
LATE THIS AFTERNOON AND EVENING. STRONG SURFACE HEATING AND
INCREASING MOISTURE ALONG WITH MODEST FORCING ALONG THE WARM FRONT
MAY ALLOW THUNDERSTORMS TO DEVELOP. THERE STILL REMAINS UNCERTAINTY
WITH RESPECT TO WHETHER THUNDERSTORMS CAN DEVELOP AND THE EVENTUAL
OVERALL COVERAGE. ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR SEVERE
WEATHER...IF THUNDERSTORMS DO INITIATE. THIS REMAINS A CONDITIONAL
THREAT AND CONFIDENCE IN THUNDERSTORM INITIATION REMAINS LOWER
THAN PREFERRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE TUESDAY
AFTERNOON THROUGH EARLY WEDNESDAY MORNING FOR AREAS NORTH OF A
JONESBORO ARKANSAS TO PARIS TENNESSEE LINE. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE MID SOUTH LATE
TUESDAY NIGHT INTO WEDNESDAY MORNING. THE POTENTIAL WILL EXIST FOR
TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
IF SEVERE THUNDERSTORMS DEVELOP. ACTIVATION OF STORM SPOTTERS WILL
BE LIKELY TUESDAY EVENING THROUGH WEDNESDAY MORNING.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 1:13 PM CDTRiver Flood AdvisoryMEGCoahoma, Tunica50 days
Apr 18, 4:04 PM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more27 hr
Apr 18, 1:05 PM CDTRiver Flood WarningMEGHardin7 days

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.